Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 11, 2005, 3:33 PM CDT for Jewell County, Kansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2005, 3:33 PM CDT (20:33 UTC)
- Expired
- Apr 11, 2005, 4:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Jewell County, KS
The radar
The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:04 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 11, 2:04 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 204 PM CDT MON APR 11 2005 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. UPPER LOW WAS SPINNING ACROSS THE CENTRAL WITH TWO SEPARATE CIRCULATION CENTERS... ONE IN FAR SOUTHERN KS...THE OTHER IN SOUTH DAKOTA. SURFACE BOUNDARY CUT ACROSS OUR FAR SOUTHEAST CWA...ROUGHLY FROM KLNK TO KHJH...TO KRSL. MOISTURE WAS POOLING AHEAD OF THE BOUNDARY WITH SFC DPS IN THE UPPER 50S...AND ACCORDING TO LAPS DATA SFC BASED CAPES 500 J/KG IN OUR FAR SOUTHEAST ZONES...WITH HIGHER 1200 J/KG TO OUR SOUTHEAST. TSTM POTENTIAL REMAINS THROUGH AFTN INTO THIS EVENING WITH CONVERGENCE ALONG BOUNDARY ALONG ADVANCING LOW PRESSURE SYSTEM. MARGINAL SEVERE POTENTIAL EXISTS FOR A FEW HOURS YET...WITH HAIL THE PRIMARY HAZARD IN THE SOUTHEAST. SURFACE FRONT AND UPPER LOW CONTINUE TO PUSH EAST TONIGHT AND WRAPAROUND SHOWER AND TSTM ACTIVITY WILL LINGER INTO TUESDAY. LOW CLOUDS REMAIN ON THE BACK SIDE OF THE UPPER LOW THROUGH AT LEAST THE FIRST PART OF THE DAY...HOWEVER GOOD MIXING IN TIGHT SFC GRADIENT SHLD ALLOW TEMPS TO REACH THE UPPER 50S AND LOWER 60S. WEDNESDAY IS THE TRANSITION DAY BETWEEN THE DEPARTING UPPER LOW TO OUR SOUTHEAST AND BUILDING RIDGE FROM THE SOUTHWEST. IN RETURN FLOW...TEMPERATURES SHLD MODERATE FURTHER TO THE LOW/MID 60S. .LONG TERM...FOR 12Z THURSDAY INTO NEXT WEEKEND THE MEDIUM RANGE MODELS HAVE STARTED TO NARROW IN ON A SIMILAR SOLUTION WITH A BLOCKING RIDGE ON THURSDAY SLOWLY GIVING WAY TO THE NEXT TROUGH FRI INTO SAT. THURSDAY NOW LOOKS DRY AS THE BLOCKING RIDGE WILL KEEP THE BEST FORCING FOR PRECIP OVER THE WESTERN HIGH PLAINS. HOWEVER...THINGS BEGIN TO CHANGE AS THE AREA HEADS INTO FRIDAY AS THE RIDGE BREAKS DOWN AND THE SHORT WAVE EXITS THE ROCKIES. THE STRENGTH OF THIS SYSTEM REMAINS QUESTIONABLE BETWEEN THE GFS AND ECMWF...BUT BOTH MODELS ARE PUSHING THE MAJORITY OF THE ENERGY WITH THIS WAVE OVER THE NORTHERN PLAINS ON SATURDAY. THIS WILL PUSH A COLD FRONT AND LIKELY A DRYLINE INTO THE REGION FRIDAY AFTERNOON INTO THE EVENING. EXPECT THIS TO ALLOW CONVECTION TO DEVELOP FRIDAY AFTERNOON AND EVENING WITH PRECIP CHANCES REMAINING INTO SATURDAY. THIS COULD LIKELY BE THE NEXT SEVERE WEATHER EVENT FOR THE CENTRAL PLAINS. SHORT WAVE RIDGING THEN TAKES HOLD OF THE AREA FOR SUNDAY INTO MONDAY. THIS WILL KEEP THE AREA DRY WITH TEMPERATURES AT OR ABOVE SEASONAL NORMALS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE && FAY/04
Hazardous weather outlook, Apr 11, 11:20 AM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1120 AM CDT MON APR 11 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-121200- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE- FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE- HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE- NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS- SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE... KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK 1120 AM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE DURING THE AFTERNOON AREAS ALONG AND AHEAD OF A FRONTAL BOUNDARY...GENERALLY EAST OF HIGHWAY 281. THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE HAIL THE SIZE OF QUARTERS. THUNDERSTORM CHANCES DIMINISH DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE FORECAST LATE FRIDAY THROUGH LATE SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON EAST OF HIGHWAY 281. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) FAY
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.